Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 183, NWS Atlanta, GA

April 20, 20096 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2009, 12:07 AM EDT for 6 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2009, 12:07 AM EDT (04:07 UTC)
Expired
Apr 20, 2009, 1:00 AM EDT
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Banks County, GA, Dawson County, GA, Forsyth County, GA, Hall County, GA, Lumpkin County, GA, White County, GA

The radar

The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 8:51 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 200407
SVRFFC
GAC011-085-117-139-187-311-200500-
/O.NEW.KFFC.SV.W.0183.090420T0407Z-090420T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 AM EDT MON APR 20 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN HALL COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHWESTERN BANKS COUNTY IN NORTHEAST GEORGIA
  SOUTHERN WHITE COUNTY IN NORTHEAST GEORGIA

* UNTIL 100 AM EDT

* AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF GAINESVILLE...MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLERMONT...LULA AND ALTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.

&&

LAT...LON 3462 8363 3454 8362 3450 8366 3445 8362
      3449 8356 3449 8353 3447 8343 3445 8339
      3421 8400 3437 8414 3466 8366
TIME...MOT...LOC 0407Z 237DEG 29KT 3431 8397

$$
3 follow-up statements
000 
WWUS52 KFFC 200413
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 AM EDT MON APR 20 2009

GAC011-085-117-139-187-311-200500-
/O.CON.KFFC.SV.W.0183.000000T0000Z-090420T0500Z/
FORSYTH GA-BANKS GA-HALL GA-DAWSON GA-LUMPKIN GA-WHITE GA-
1213 AM EDT MON APR 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHERN WHITE...SOUTHEASTERN LUMPKIN...EXTREME SOUTHEASTERN
DAWSON...NORTHERN HALL...NORTHWESTERN BANKS AND EXTREME NORTHEASTERN
FORSYTH COUNTIES...

AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR WAR HILL PARK...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAINESVILLE...MURRAYVILLE...CLERMONT...LULA...MOSSY CREEK...LEAF...
ALTO AND HOLLINGSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.

&&

LAT...LON 3425 8393 3440 8402 3466 8366 3462 8363
      3454 8362 3450 8366 3445 8362 3449 8356
      3449 8353 3447 8343 3445 8339
TIME...MOT...LOC 0413Z 237DEG 29KT 3434 8392

$$
000 
WWUS52 KFFC 200425
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 AM EDT MON APR 20 2009

GAC085-117-187-200434-
/O.CAN.KFFC.SV.W.0183.000000T0000Z-090420T0500Z/
FORSYTH GA-DAWSON GA-LUMPKIN GA-
1225 AM EDT MON APR 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUMPKIN...
SOUTHEASTERN DAWSON AND EXTREME NORTHEASTERN FORSYTH COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED LUMPKIN AND FORSYTH 
COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.

LAT...LON 3430 8382 3449 8384 3466 8366 3462 8363
      3454 8362 3450 8366 3445 8362 3449 8356
      3449 8353 3447 8343 3445 8339
TIME...MOT...LOC 0424Z 237DEG 40KT 3444 8375

$$

GAC011-139-311-200500-
/O.CON.KFFC.SV.W.0183.000000T0000Z-090420T0500Z/
BANKS GA-HALL GA-WHITE GA-
1225 AM EDT MON APR 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHEASTERN WHITE...NORTHEASTERN HALL AND NORTHWESTERN BANKS
COUNTIES...

AT 1223 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CLERMONT...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LULA...
MOSSY CREEK...LEAF...ALTO AND HOLLINGSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.

&&

LAT...LON 3430 8382 3449 8384 3466 8366 3462 8363
      3454 8362 3450 8366 3445 8362 3449 8356
      3449 8353 3447 8343 3445 8339
TIME...MOT...LOC 0424Z 237DEG 40KT 3444 8375

$$
000 
WWUS52 KFFC 200452
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 AM EDT MON APR 20 2009

GAC011-139-311-200501-
/O.EXP.KFFC.SV.W.0183.000000T0000Z-090420T0500Z/
BANKS GA-HALL GA-WHITE GA-
1252 AM EDT MON APR 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE...
NORTHEASTERN HALL AND NORTHWESTERN BANKS COUNTIES EXPIRES AT 100 AM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED SOME AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.  GUSTY WINDS TO 45 MPH 
AND VERY HEAVY RAIN CAN BE EXPECTED THROUGH 130 AM EDT.

IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT MONDAY 
MORNING FOR NORTHEASTERN GEORGIA.

LAT...LON 3430 8382 3449 8384 3466 8366 3462 8363
      3454 8362 3450 8366 3445 8362 3449 8356
      3449 8353 3447 8343 3445 8339
TIME...MOT...LOC 0451Z 237DEG 40KT 3461 8344

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:35 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 19, 9:35 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT SUN APR 19 2009

.UPDATE...

WILL SEND AN UPDATE SHORTLY TO INCREASE POPS ACROSS NORTH
GEORGIA...AND ALSO TO ADJUST LOCATION OF SEVERE WORDING THIS
EVENING AND OVERNIGHT. TEMPS LOOK GOOD FOR NOW...FORECAST
DEWPOINTS ARE A LITTLE LOW SO HAVE ADJUSTED DEWPOINTS AND RHS
THROUGH THE EARLY OVERNIGHT HOURS. INSTABILITY IS MINIMAL BUT
SHEAR IS IMPRESSIVE SO SEVERE THREAT REMAINS...ESPECIALLY ACROSS
WEST GEORGIA CLOSER TO THE INSTABILTY. ZONES WILL BE OUT SHORTLY.

TDP

&&

.PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 19 2009/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
FIRST WINTER...THEN SUMMER OVER THE NEXT SEVEN DAYS AS TWO
SIGNIFICANT PATTERN CHANGES EXPECTED DURING THE NEXT WEEK. RECENT
PATTERN OF FAST MOVING PACIFIC BASED SYSTEMS WILL FINALLY COME TO AN
END THIS WEEK AS A HIGH AMPLITUDE...MORE BLOCKED PATTERN DEVELOPS.
LAST IN THE SERIES OF VIGOROUS PACIFIC-BASED MID-LATITUDE UPPER LOWS
MOVING INTO THE OH/TN VALLEY AND BEING ABSORBED BY STRENGTHENING
POLAR JET AND ASSOCIATED SHORT WAVE ENERGY DIVING SOUTH FROM CENTRAL
CANADA. UPPER ATMOSPHERIC PATTERN WILL QUICKLY TRANSITION INTO A
HIGH AMPLITUDE WESTERN U.S. RIDGE...EASTERN U.S. TROUGH FOR THE
SHORT TERM. THIS WILL GIVE THE AREA MORE OF A WINTERLIKE FEEL FOR
THE FIRST PART OF THE WEEK...ESPECIALLY TUE-WED.

UNFORTUNATELY...WE ARE NOT OUT OF THE WOODS YET WITH RESPECT TO THE
SEVERE WEATHER THREAT. REMNANTS OF MIDSOUTH OVERNIGHT TSRA COMPLEX
DRIFTED INTO N GA THIS MORNING AND WEAKENED TO LITTLE MORE THAN
-SHRA. AIR MASS ACROSS GA REMAINED RELATIVELY COOL AND STABLE FROM
ANTECEDENT NE U.S. DERIVED COOL/DRY AIR MASS. HOWEVER...FRONTAL
SYSTEM AND UPPER TROUGH LAG BACK INTO MS. A LINE OF TSRA IS
DEVELOPING AND INCREASING ACROSS N-C MS AT THIS TIME. GFS/ECMWF/NAM
ALL IN GOOD AGREEMENT THAT THIS ACTIVITY WILL CONTINUE TO INCREASE
AND SPREAD INTO AL THROUGH 00Z AND INTO N/C GA IN THE 00Z-10Z TIME
FRAME. ALTHOUGH INSTABILITY IS MARGINAL...WITH LIS OF -1 TO -2 AND
CAPES ONLY IN THE 200-400 J/KG RANGE...AN AXIS OF 300-400 M2/S2
HELICITY ACCOMPANIES THE MAIN UPPER SYSTEM DURING THE EVENING HOURS.
THUS...STILL CANNOT RULE OUT RISK FOR AT LEAST ISOLD SEVERE AND
CERTAINLY A GOOD CHC OF TSRA DURING THE EVENING. CLOUD BREAKS ACROSS
CENTRAL AL - NORTH CENTRAL GA AT THIS TIME WILL FURTHER INCREASE
INSTABILITY ACROSS THE REGION. AXIS OF 60+ DEWPOINTS WILL ADVECT
EAST TOWARD THE AL/GA BORDER BY 00Z AS WELL. SPC SLIGHT RISK OUTLOOK
ONLY INCLUDES EXTREME W COUNTIES...BUT CLEARLY SEE THIS THREAT
AFFECTING MUCH OF THE CWA THROUGH THE EVENING AND THE EASTERN AREAS
OVERNIGHT IF ALL INGREDIENTS COME TOGETHER. MAIN CONCERN WOULD BE
DAMAGING WINDS AND LARGE HAIL...BUT CANNOT RULE OUT ISOLD TORNADOES.
IT DOES APPEAR THAT THE ACTIVITY WILL TAKE ON THE FORM OF A LINE OF
CONVECTION...HENCE A MULTI-CELL PATTERN...RATHER THAN DISCRETE
SUPERCELLS. TSRA THREAT AND ISOLD SEVERE THREAT MAY CONTINUE IN E/SE
ZONES UNTIL DAYBREAK.

FOR MON...THE THREAT FOR TSRA SHIFTS EAST OF THE FFC CWA EARLY IN
THE DAY. AS THE INCREASINGLY DEEP UPPER LOW DEEPENS AND SINKS
SOUTHWARD INTO THE OH VALLEY MON...A SHORT WAVE WILL ROTATE ACROSS N
GA MON AFTN/EVE...WHICH MAY SUPPORT SLIGHT CHC SHRA N GA.
HOWEVER...MOST OF THE STATE WILL BE LOCATED WITH IN THE
DRY/SUBSIDENCE SECTOR OF THE LARGE SCALE SYNOPTIC SYSTEM MON. BY
TUE...HOWEVER...A STRONG SHORT WAVE ROTATES THROUGH THE BASE OF THE
DEEP OH VALLEY UPPER LOW. COLD TEMPS ALOFT WILL RESULT IN STEEP
LAPSE RATES...ESPECIALLY WHEN COMBINED WITH AFTERNOON HEATING...AND
AT LEAST A CHC OF SHRA DURING THE AFTERNOON/EVE. EVEN TSRA CANNOT
TOTALLY BE RULED OUT TUE AFTN GIVEN STEEP LOW-LEVEL LAPSE
RATES...BUT WILL NOT ADVERTISE AT THIS TIME. ABUNDANT INSTABILITY
DERIVED SC/CU AND CYCLONIC FLOW COMBINED WITH 850 TEMPS IN THE 0 TO
-2C RANGE ACROSS N GA WILL RESULT IN UNSEASONABLY COOL TEMPS. I
CONTINUE TO FAVOR THE LOWEST ENSEMBLE MEN MOS GUIDANCE OVER THE
OPERATIONAL MEX VALUES. TEMPS TUE-WED WILL AVERAGE A GOOD 15 DEGREES
BELOW NORMAL FOR LATE APRIL.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ANOTHER MAJOR PATTERN SHIFT IS ADVERTISED FOR THE EXTENDED PERIODS.
WHAT STARTS OUT AS A WINTER LIKE PATTERN WITH THE DEEP UPPER TROUGH
IN THE EASTERN STATES FOR THE FIRST HALF OF THE WEEK QUICKLY
TRANSITIONS CLEARLY TO A SUMMERLIKE PATTERN FOR THE LATER HALF OF
THE WEEK AND INTO THE WEEKEND. THE UPPER ATMOSPHERIC FLOW REMAINS
HIGH AMPLITUDE...BUT REVERSES TO A WESTERN U.S. TROUGH AND AN
EASTERN U.S. RIDGE. MORE IMPORTANT FOR THE SE AND MID-ATLANTIC...IS
A BROAD SUBTROPICAL RIDGE NOW FORECAST TO DEVELOP AND PERSIST ACROSS
THE REGION FROM THU INTO NEXT WEEKEND. THE GFS HAS GRADUALLY COME
INTO AGREEMENT WITH THE ECMWF ON THE PATTERN. 850MB TEMPS RISE FROM
NEAR 0C IN N GA WED INTO THE +16C RANGE BY THE WEEKEND. THIS WILL
RESULT IN A DRAMATIC WARMUP...WITH TEMPS IN MUCH OF CENTRAL AND EVEN
PARTS OF N GA NEAR 80 OR INTO THE LOW 80S BY THE WEEKEND. VERY
STABLE CONDITIONS ALOFT WILL RESULT IN AN EXTENDED PERIOD OF
DRY...QUIET WEATHER. SO...WITH ANY LUCK...TODAY/TONIGHT WILL BE OUR
LAST CHANCE FOR TSRA AND SEVERE WEATHER THIS MONTH. WILL CONTINUE
WITH A DRY FORECAST FOR THE EXTENDED WITH TEMPS ABOVE NORMAL BY THE
WEEKEND.

FIRE WEATHER...
RAIN...CLOUDS...AND COOLER TEMPS WILL KEEP FIRE WEATHER CONCERNS LOW
NEXT FEW DAYS. MAY NEED TO WATCH CONDITIONS LATER IN THE WEEK...BUT
LIKELY NOT UNTIL WED AT THE EARLIEST.

AVIATION...
MVFR CONDITIONS WILL CONTINUE EARLY THIS EVENING WITH SOUTHWEST
WINDS AHEAD OF THE INITIAL LINE OF THUNDER...WHICH SHOULD BE MOVING
INTO THE AREA BETWEEN 00Z-03Z. SHOULD HAVE SOME CLEARING BEHIND THE
FIRST LINE AND THEN SECOND LINE...CURRENTLY NEAR THE MS/AL BORDER...
WILL MOVE IN JUST AFTER MIDNIGHT...THOUGH NOT SURE JUST YET HOW WELL
THEY WILL HOLD TOGETHER OR IF THEY WILL LIFT NORTH. GUIDANCE
INDICATING IFR CONDITIONS MOVING IN BEHIND THE SECOND LINE AND
STAYING IN MOST OF MONDAY MORNING...FINALLY CLEARING BEHIND THE
FRONT ON MONDAY WITH GUSTY NORTHWEST WINDS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  69  48  64  43 /  80  10  10  20  20
ATLANTA         56  66  46  62  44 / 100  10  10  20  20
BLAIRSVILLE     50  62  41  55  40 / 100  20  20  30  20
CARTERSVILLE    55  65  45  61  41 / 100  10  20  30  20
COLUMBUS        59  72  49  66  46 /  70  10   5  10  10
GAINESVILLE     56  66  46  59  44 / 100  10  20  30  20
MACON           61  73  51  68  45 /  60  10   5  10  10
ROME            54  66  46  62  41 / 100  10  20  30  10
PEACHTREE CITY  57  67  45  63  41 / 100  10  10  20  10
VIDALIA         63  76  53  70  49 /  70  40   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 AM EDT MONDAY FOR THE FOLLOWING ZONES:
BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JASPER...
LAMAR...LUMPKIN...MERIWETHER...MONROE...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE...POLK...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TROUP...UNION...
UPSON...WALKER...WALTON...WHITFIELD.

&&
Hazardous weather outlook, Apr 19, 9:45 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT SUN APR 19 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
945 PM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TONIGHT ACROSS NORTH
AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS NORTHWEST AND WEST CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A SURFACE LOW LOCATED OVER THE LOWER OHIO VALLEY WILL LIFT NORTHEAST
TOWARD THE GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA BY TOMORROW MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE
HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE
POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE
FROM BEFORE 4 AM EDT WEST OF LINE FROM BLAIRSVILLE TO COVINGTON TO
COLUMBUS.

.DISCUSSION...
THE ATMOSPHERE ACROSS NORTH AND CENTRAL GEORGIA HAS BEEN RELATIVELY
STABLE TODAY...BUT WEAK INSTABILITY WILL MOVE INTO THE STATE AS THE
COLD FRONT APPROACHES. LIFTED INDICES WILL DECREASE TO NEAR MINUS 1
WITH CAPES AROUND OR BELOW 500 OVERNIGHT. HOWEVER...MODERATE TO
STRONG SHEAR IS EXPECTED IN THE LOW AND MID LEVELS OF THE ATMOSPHERE
ACROSS NORTH GEORGIA OVERNIGHT...WHICH WILL SUPPORT THE POSSIBILITY
OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION...ESPECIALLY THIS AFTERNOON AND EVENING ACROSS
NORTHWEST AND WEST CENTRAL GEORGIA.

In the hours before

Special weather statement, Apr 19, 11:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 PM EDT SUN APR 19 2009

GAZ020>022-031>033-200415-
1117 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH
IN PAULDING...COBB...FORSYTH...CHEROKEE...BARTOW AND FULTON COUNTIES
UNTIL 1215 AM EDT...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A BROAD AREA OF STRONG THUNDERSTORMS ACROSS
COBB...FORSYTH...CHEROKEE...BARTOW...AND NORTH FULTON
COUNTIES...MOVING NORTHEAST AT 25 MPH. ONE STORM IN PARTICULAR
WITHIN THIS AREA...ACROSS SOUTHEAST CHEROKEE AND NORTH
FULTON...MOVING INTO SOUTHERN FORSYTH...PREVIOUSLY SHOWED SIGNS OF
ROTATION.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Local storm report, Apr 19, 11:23 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 PM EDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     5 E WOODSTOCK           34.10N 84.43W
04/19/2009                   CHEROKEE           GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN. ONE TREE DOWN ON A HOUSE.

&&

22
Special weather statement, Apr 19, 11:30 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 PM EDT SUN APR 19 2009

GAZ004-005-012-019-020-200430-
1130 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BARTOW...FLOYD...
GORDON...WHITFIELD AND MURRAY COUNTIES UNTIL 1230 AM EDT...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TILTON TO LINDALE...MOVING EAST AT
45 MPH.

WIND GUSTS OF 40 TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH
THIS ACTIVITY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Apr 19, 11:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 PM EDT SUN APR 19 2009

GAZ019-030-200415-
1136 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN POLK AND SOUTHERN
FLOYD COUNTIES UNTIL 1215 AM EDT...

AT 1135 PM EDT/1035 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS FROM LINDALE TO 10 MILES
SOUTHWEST OF ESOM HILL...MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH
THIS ACTIVITY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Apr 19, 11:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 PM EDT SUN APR 19 2009

GAZ006>008-013>015-200500-
1156 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN PICKENS...DAWSON...
LUMPKIN...GILMER...UNION AND FANNIN COUNTIES UNTIL 100 AM EDT...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JONES MILL TO HINTON...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS OF 35 MPH AND HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE
ACROSS PICKENS...DAWSON...LUMPKIN...GILMER...UNION AND FANNIN
COUNTIES THROUGH 100 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HINTON...ROUNDTOP...MOUNTAINTOWN...JONES MILL...
BLAINE...COLWELL...TALKING ROCK...EAST ELLIJAY...ELLIJAY...TALONA...
HIGDON...CHERRY LOG...EPWORTH...SEQUOYAH LAKE AND LAKE TAMARACK.
Local storm report, Apr 19, 11:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 PM EDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TORNADO          COLUMBUS                32.47N 84.97W
04/19/2009                   MUSCOGEE           GA   PUBLIC

            POSSIBLE TORNADO...SEVERAL TREES DOWN IN DOWNTOWN
            COLUMBUS AT 13TH ST AND 17TH AVENUE...SOME OF THE TREES
            ARE BLOCKING THE ROADWAY.

&&

22

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:12 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker63 min
Apr 19, 10:25 PM EDTTornado WarningFFCChattooga, Dade, Walker28 min
Apr 19, 10:33 PM EDTSevere Thunderstorm WarningFFCFloyd57 min
Apr 19, 10:40 PM EDTTornado WarningFFCCherokee, Cobb, Fulton34 min
Apr 19, 11:04 PM EDTTornado WarningFFCHarris, Muscogee71 min
Apr 19, 11:46 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson59 min
Apr 19, 11:51 PM EDTTornado WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot23 min
Apr 20, 12:21 AM EDTTornado WarningFFCCarroll, Coweta, Douglas, Fulton54 min
Apr 20, 12:37 AM EDTTornado WarningFFCClayton, Cobb, Coweta, Douglas, Fayette, Fulton53 min
Apr 20, 3:26 PM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 55 more28 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.